MAUDE Adverse Event Report: ARTHREX, INC. 3.8X180MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. 3.8X180MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3.8X180MM FIBULA NAIL, LEFT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a ankle arthroscopy procedure, after the surgeon advanced the fibula nail, ar-8973l-38-180, into the distal portion of the fibula, the surgeon had to pull the nail back to re-align the distal portion with the proximal portion of the fibula.When he retracted the nail back the head of the nail broke.The case was completed by plating after the incident.*additional information requested.Additional information provided 1/25/2019: this was a fibula fracture repair procedure.The tip of the nail broke but did not detach from the rest of the device; therefore, no fragments remained in the patient.An additional incision was created for the insertion of the plate.

Brand Name
3.8X180MM FIBULA NAIL, LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8344553
Report Number1220246-2019-00902
Device Sequence Number1058073
Product Code HSB
UDI-Device Identifier00888867295261
UDI-Public00888867295261
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number3.8X180MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-38-180
Device Lot Number10252394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;